Alert archive / California / High Wind Warnings in 2014
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Feb 15, 2014, 3:40 AM PST. It took effect at Feb 15, 2014, 6:00 PM PST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 3:40 AM PST (11:40 UTC)
- In effect from
- Feb 15, 2014, 6:00 PM PST
- Expired
- Feb 16, 2014, 11:00 AM PST
- In force
- 17 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS76 KHNX 151140 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 340 AM PST SAT FEB 15 2014 CAZ096-097-151945- /O.UPG.KHNX.HW.A.0002.140216T0200Z-140216T1900Z/ /O.NEW.KHNX.HW.W.0003.140216T0200Z-140216T1900Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 340 AM PST SAT FEB 15 2014 ...THE HIGH WIND WATCH WAS UPGRADED TO A HIGH WIND WARNING FOR THE SIERRA CREST THIS EVENING THROUGH LATE MORNING SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PST SUNDAY FOR THE SIERRA CREST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER. * LOCATIONS INCLUDE: TIOGA PASS...DEVILS POST PILE...BLACKROCK * IMPACTS: HIKERS...SKIERS AND MOUNTAIN CLIMBERS RISK DANGEROUSLY HIGH WINDS AND BELOW ZERO WIND CHILL TEMPERATURES WHICH CAN LEAD TO HYPOTHERMIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DURFEE WEATHER.GOV/HANFORD
4 follow-up statements
282 WWUS76 KHNX 151729 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 929 AM PST SAT FEB 15 2014 CAZ096-097-160130- /O.CON.KHNX.HW.W.0003.140216T0200Z-140216T1900Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 929 AM PST SAT FEB 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FOR THE SIERRA CREST FROM 6 PM THIS EVENING TO 11 AM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PST SUNDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * WINDS: WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER. * LOCATIONS INCLUDE: TIOGA PASS...DEVILS POST PILE...BLACKROCK * IMPACTS: HIKERS...SKIERS AND MOUNTAIN CLIMBERS RISK DANGEROUSLY HIGH WINDS AND BELOW ZERO WIND CHILL TEMPERATURES WHICH CAN LEAD TO HYPOTHERMIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WEATHER.GOV/HANFORD
016 WWUS76 KHNX 160122 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 522 PM PST SAT FEB 15 2014 CAZ096-097-160930- /O.CON.KHNX.HW.W.0003.140216T0200Z-140216T1900Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 522 PM PST SAT FEB 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST SUNDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * WINDS: WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER. * LOCATIONS INCLUDE: TIOGA PASS...DEVILS POST PILE...BLACKROCK * IMPACTS: HIKERS...SKIERS AND MOUNTAIN CLIMBERS RISK DANGEROUSLY HIGH WINDS AND BELOW ZERO WIND CHILL TEMPERATURES WHICH CAN LEAD TO HYPOTHERMIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ANDERSEN WEATHER.GOV/HANFORD
100 WWUS76 KHNX 160929 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 129 AM PST SUN FEB 16 2014 CAZ096-097-161900- /O.CON.KHNX.HW.W.0003.000000T0000Z-140216T1900Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 129 AM PST SUN FEB 16 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * WINDS: WEST 30 TO 45 MPH WITH GUSTS TO 70 MPH OR HIGHER. * LOCATIONS INCLUDE: TIOGA PASS...DEVILS POST PILE...BLACKROCK * IMPACTS: HIKERS...SKIERS AND MOUNTAIN CLIMBERS RISK DANGEROUSLY HIGH WINDS AND BELOW ZERO WIND CHILL TEMPERATURES WHICH CAN LEAD TO HYPOTHERMIA AND FROSTBITE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN CREATE HAZARDOUS CONDITIONS. && $$ JEB WEATHER.GOV/HANFORD
037 WWUS76 KHNX 161854 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1054 AM PST SUN FEB 16 2014 CAZ096-097-162000- /O.EXP.KHNX.HW.W.0003.000000T0000Z-140216T1900Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1054 AM PST SUN FEB 16 2014 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. WINDS HAVE DIMINISHED BELOW WARNING LEVELS THIS MORNING. THE WIND WARNING FOR THE HIGH SIERRA WILL NOT BE EXTENDED. ALTHOUGH...WEST WINDS GUSTING 30 TO 45 MPH WILL PERSIST MOST OF THE DAY BELOW LOCAL MOUNTAIN PASSES LEADING INTO THE HIGH DESERT. $$ MV WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Feb 15, 3:00 AM PST, 40 minutes earlier.
Area forecast discussion, Feb 15, 3:00 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
300 AM PST SAT FEB 15 2014
.SYNOPSIS...
DRY WEATHER AND ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY DUE
TO HIGH PRESSURE IN CONTROL. THE NEXT LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE NORTHERN PART OF THE REGION TONIGHT AND SUNDAY
WITH PRECIPITATION FOR MAINLY FRESNO COUNTY AND NORTHWARD.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS A RATHER HEALTHY FETCH OF
PACIFIC MOISTURE TAKING AIM ON NORTHERN CALIFORNIA AND EXTENDING
BACK TO AROUND 140W. A VORTICITY CENTER IS NOTED MOVING ACROSS
38N/140W WITH AN ASSOCIATED TROUGH. A JET CORE IS NOTED PUSHING
INTO THE BASE OF THE TROUGH AND THIS IS ENHANCING CLOUDS OUT TO
THE EAST OF THE TROUGH. THIS SYSTEM IS PROGGED TO MOVE INTO
NORTHERN CALIFORNIA LATER THIS AFTERNOON AND THEN WEAKEN
CONSIDERABLY AS IT MOVES ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA. FORECAST QPF FROM THIS WEAKENING SYSTEM LOOKS
MEAGER WITH JUST A FEW HUNDREDTHS IN THE SJV AND AROUND ONE-
QUARTER OF AN INCH IN THE SIERRA. NOT NEARLY ENOUGH IN THIS
PARCHED YEAR.
FOR TODAY ANOTHER VERY WARM AFTERNOON IS ON TAP FOR THE REGION
WITH MANY LOCATIONS OVER ESPECIALLY THE SOUTH EQUALING OR
EXCEEDING RECORDS.
CHANGES THIS MORNING TO THE FORECAST FOR MID WEEK AS UNFORTUNATELY
THE NEXT SYSTEM IS NOW PROGGED TO NEVER REALLY MATERIALIZE AS THE
RIDGE REMAINS STRONG. POPS HAVE BEEN LOWER OR REMOVED AT MOST
LOCATIONS.
&&
.AVIATION...
LOCAL IFR/LIFR IN FOG IN THE SAN JOAQUIN VALLEY UNTIL 19Z TODAY
AND AGAIN AFTER 09Z SUNDAY. WESTERLY WINDS OF AT LEAST 35 KNOTS
CAN BE EXPECTED ALONG THE SIERRA CREST DURING THE NEXT 24 HOURS
WITH GUSTS ABOVE 65 KNOTS AFTER 02Z SUNDAY. OTHERWISE...VFR
CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR DURING
THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON SATURDAY FEBRUARY 15 2014... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN AND TULARE COUNTIES. FIREPLACE/WOOD STOVE BURNING
IS PROHIBITED IN FRESNO... KERN... KINGS AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-15 79:1977 49:1990 58:1902 24:1990
KFAT 02-16 80:1943 48:1956 56:1957 27:1956
KFAT 02-17 84:1930 47:1890 57:1986 29:1956
KBFL 02-15 84:1977 50:1911 56:1982 21:1903
KBFL 02-16 88:1902 37:1919 55:1982 22:1903
KBFL 02-17 85:1930 44:1932 56:1968 24:1903
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
CAZ096-097.
&&
PUBLIC...DUDLEY
AVN/FW...DURFEE
SYNOPSIS...PJ
WEATHER.GOV/HANFORDNearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.